Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 105, NWS St. Louis, MO

May 9, 2009Franklin County, Missouri

NWS St. Louis, MO issued this river flood warning at May 9, 2009, 9:02 AM CDT for Franklin County, Missouri. It took effect at May 10, 2009, 2:52 AM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
May 9, 2009, 9:02 AM CDT (14:02 UTC)
In effect from
May 10, 2009, 2:52 AM CDT
Expired
May 12, 2009, 8:35 AM CDT
In force
54 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Franklin County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 19.07 ft at May 11, 2009, 9:00 AM CDT.

actionminormoderate102005/0905/1005/1105/1205/13
Action stage
13 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 9, 6:12 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 9, 6:12 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CDT SAT MAY 9 2009

.DISCUSSION...
/442 AM CDT SAT MAY 9 2009/

MODELS CONTINUE TO TAKE THE ZONAL FLOW AT MID LEVELS THRU THE END
OF THE WEEKEND BEFORE BUILDING A WEAK H500 RIDGE INTO THE CNTRL
CONUS HEADING INTO EARLY NEXT WEEK. A PAIR OF SHORTWAVES WILL MOVE
NEAR OUR REGION OVER THE NEXT COUPLE OF DAYS...WITH THE FIRST
LARGELY MISSING US TO THE N TODAY AND TONIGHT...AND THE SECOND
DELIVERING A MORE DIRECT HIT ON SUNDAY AND SUNDAY NIGHT. AT THE
SFC...HI PRES BUILDS IN TODAY AND REMAINS THRU SUNDAY AFTN WHEN A
CDFNT WILL EDGE THE AREA TO THE E SUNDAY NIGHT INTO MONDAY.
RIDGING WILL RETURN TO THE AREA BY MONDAY NIGHT BEFORE SLY RETURN
FLOW INITATES ON TUESDAY.

THIS PATTERN WILL KEEP OUR REGION AOB NORMAL FOR TEMPS THRU MONDAY
UNTIL THE SLY FLOW WILL BRING A RETURN OF THE WARM AIR.

THE COOL TEMPS WILL ALSO SIGNAL A LARGELY STABLE AIRMASS IN PLACE
OVER THE AREA WITH THE CLOSEST BAROCLINIC ZONE TO REMAIN ALONG THE
MO/AR BORDER AND SRN KY AND THIS WILL BE WHERE THE MAIN THUNDER
CHCS WILL LINGER THE NEXT COUPLE OF DAYS. FURTHER N INTO OUR
REGION...LOOK FOR A PERIOD OR TWO OF DRY WX TO TAKE HOLD ALTHOUGH
IT WILL BE INTERRUPTED BRIEFLY BY THE CHANCE FOR SHRA SUNDAY
AFTERNOON AND EVENING AS A SHORTWAVE MOVES THRU WITH REASONABLY
STRONG LIFT...BUT IT WILL BE GENERALLY TOP HEAVY...AND SO EXPECT
THE SHRA TO BE SPOTTY.

THE MORE ACTIVE SENSIBLE WX MAKES A RETURN TUESDAY NIGHT RIGHT
BEHIND THE RETURN OF THE WARMER AIR ON TUESDAY WITH THE POTENTIAL
FOR STRONG STORMS DURING MID WEEK.

TES

&&

.AVIATION...
/524 AM CDT SAT MAY 9 2009/
FOR THE 12Z TAFS...A CDFNT HAS MOVED WELL SE OF THE TAF SITES ATTM
WITH NWLY WNDS INTENSIFYING BHND IT IN UIN AND COU. THE NWLY SFC
WNDS SHOULD PICK UP IN SPEED AT STL/SUS AND BCM GUSTY BY 13Z OR
14Z THIS MRNG. THESE NWLY WNDS WILL DIMINISH LT THIS AFTN AND BCM LGT
THIS EVNG AS THE SFC RDG OVER THE PLAINS BLDS SEWD INTO THE CWA
AND THE SFC LOW OVER THE GRT LKS REGION MOVES FURTHER NE OF THE
AREA. MID LVL CLOUDS WILL MOVE THRU COU...STL AND SUS THIS MRNG
BUT THESE SHOULD ADVCT S OF THE TAF SITES BY THIS AFTN. A BAND OF
LOW LVL CLOUDS OVER IA MAY DROP INTO UIN EARLY THIS MRNG...ALTHOUGH
SOME OF THIS CLOUD CVR HAS BEEN DISSIPATING AS IT MOVES SEWD INTO
NRN MO. MAY JUST INCLUDE A SCT CLOUD GRP ARND 2000-3000 FT IN UIN
THIS MRNG. MAY ALSO HAVE SCT DIURNAL CUMULUS CLOUDS DVLPG OVER THE
CWA LT THIS MRNG. THESE LOW LVL CLOUDS SHOULD DISSIPATE BY SUNSET
THIS EVNG...WITH LTL CLOUD CVR EXPECTED TGT. MID-HI LVL CLOUDS MAY
ADVCT EWD INTO THE CWA SUN MRNG AHD OF AN APPROACHING SHRTWV TROF.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 9, 4:00 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SAT MAY 9 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
400 AM CDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE TO MAJOR FLOODING CONTINUES ALONG VARIOUS RIVERS...MOST
NOTABLY ON THE ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT ACROSS MUCH OF THE AREA.

MODERATE TO MAJOR FLOODING CONTINUES ALONG VARIOUS RIVERS...MOST
NOTABLY ON THE ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:41 PM CDTRiver Flood WarningLSXCrawford38 hr
May 8, 8:41 PM CDTRiver Flood WarningLSXCrawford, Washington47 hr
May 8, 8:44 PM CDTRiver Flood WarningLSXJefferson71 hr
May 8, 9:39 PM CDTRiver Flood WarningLSXGasconade, Montgomery24 hr
May 8, 9:39 PM CDTRiver Flood WarningLSXCallaway, Osage36 hr
May 9, 3:57 AM CDTRiver Flood WarningLSXReynolds16 hr
May 9, 8:53 AM CDTRiver Flood WarningLSXFranklin, Jefferson4 days
May 9, 8:53 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 9, 8:53 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.